MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported that during an intraocular lens (iol) implant procedure, it was noted that the injector plunger passed over the iol, tried several times, including with another injector.No patient harm.The procedure was not completed.Additional information has been requested, received and stated the patient was doing fine and awaiting for replacement of the iol to reschedule the surgery.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information provided in d.4.The product was not returned.Two sets of photos were provided.The first set showed the company cartridge pouch (front and back), the viscoelastic carton (front and back) and a company handpiece.The second set of photos were of the product.The first two photos showed the lens case lid, (b)(6) and the carton endcap with the label info.The third photo showed a multipiece lens on a white background.Viscoelastic was visible on the lens.One haptic was bent-gusset area.There appeared to be a crack across the center of the optic, difficult to visualize due to the viscoelastic.The fourth photo showed the lens on the lens case lid.This photo was blurry.No other determination can be made.Product history records were reviewed and documentation indicated the product met release criteria.No similar complaint and no non-conformance reported for the product lot/batch/serial under investigation.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.Based on review of the provided photo, the lens was cracked across the center.This damage may have occurred due to the reported plunger override.The root cause for the override may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19679083
Report Number9681121-2024-00030
Device Sequence Number19636269
Product Code HQL
UDI-Device Identifier00380652552516
UDI-Public(01)00380652552516(17)280606(11)230609(10)31546118(21)31546118005
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.195
Device Lot Number31546118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured06/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II CARTRIDGE B.; MONARCH IOL INJECTOR, UNSPECIFIED.; VISCOELASTIC: METICEL 2%.
Patient Age29 YR
Patient SexMale